MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TNDM BP SHL/XLPE LNR 42OD 26ID; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY

SMITH & NEPHEW, INC. TNDM BP SHL/XLPE LNR 42OD 26ID; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Model Number 71302604
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a hip hemiarthroplasty with a tandem bipolar construct, when the surgeon checked hip reduction during procedure, the cocr 12/14 fem head 26 + 4 became disassociated from tndm bp shl/xlpe lnr 42od 26id even though the poly ring had not come off.Tandem bipolar, inner head and stem were exchanged to another size products, which caused a less than 30 min delay.Patient was not harmed as consequence of the issue.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.A visual inspection of the returned devices did not reveal the stated failure mode.Based on the evidence provided, the unsatisfactory experience could be confirmed.A dimensional evaluation performed on the device revealed that, the mating components were evaluated dimensionally and not out of specification conditions were noted.The cocr 12/14 fem head 26 + 4 passed the vision inspection per the attached report.The tndm bp shl/xlpe lnr 42od 26id was evaluated for overall height and outer diameter and found to be within specification according to the drawing print.Additionally, the tndm bp shl/xlpe lnr 42od 26id part was reassembled and functionally tested with a gage ball and passed without the lock ring dissociating per inspection procedure.The plastic components could not be accurately evaluated as they are autoclaved as part of the sterilization process when returning complaint material, the heat will affect the form of the parts.Additionally, removing the liner within the tndm bp shl/xlpe lnr 42od 26id, would require damaging the part.A manufacturing defect/cause was not identified.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported events cannot be determined with the limited information provided.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for endoprostheses systems revealed that care must be taken to assess the viability of the acetabular hyaline cartilage and the presence of any irregularity, anomaly, or surface configuration which may predispose to subluxation and/or dislocation of the prosthesis.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.For tndm bp shl/xlpe lnr 42od 26id , a review concluded that a similar event was found related to dislocation, the listed batch was not part of the impacted product.For cocr 12/14 fem head 26 + 4 and sl-plus integr mia stem with ti/ha 2, a historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TNDM BP SHL/XLPE LNR 42OD 26ID
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15839353
Report Number1020279-2022-04799
Device Sequence Number14947903
Product Code JWH
UDI-Device Identifier03596010194084
UDI-Public03596010194084
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302604
Device Catalogue Number71325042
Device Lot Number22FM03804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71325042/TNDM BP SHL/XLPE LNR 42OD 26ID.; 75000175/SL-PLUS INTEGR MIA STEM WITH TI/HA 2.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown